anyone feel better after first nivo/ipi infusion

Hi,

Apologies if I’ve asked this before.

My partner is due to start nivo/ipi on monday. for the last couple of weeks he’s been so bloated and uncomfortable which they have just put down to the tumours in his abdomen and it’s making him breathless.

has anyone started feeling better or got any symptom relief after just one infusion of nivo/ipi. so hard seeing him so unwell especially with our two boys

Thanks

lisa

  • This is the treatment I will be starting 5 Dec, so I'll be interested to know how it goes.

  • thank you everyone for the replies

  • Hi 

    How's your lovely man doing? Did the treatment start as planned?

    Jo
    x
  • Thank you for asking.

    well, it’s been a bit of a week! Mark has been suffering from bloating and breathlessness for a while and we’ve been trying to get it sorted so our lovely Macmillan nurse arranged for a registrar to assess him while having treatment. He saw him straightaway and said he needed a fluid drain so straight after his treatment he was admitted.

    basically he’s still there. First two days his calcium and potassium were high then his blood didn’t have the right clotting score so they had to give vitamin k so he could have the drain. During this his abdomen was getting so big and he was becoming so breathless he started having a couple of panic attacks :( 

    at last yesterday lunchtime he had the drain inserted. It’s started bringing him a bit of relief but he’s in a bit of pain so having morphine. So hard seeing him go through all of this and then we’ve still got this crappy cancer to fight.

    xx

  • Hi Pugs2411 ,My Husband had this immunotherapy combo in march this year, for incurable  renal cancer he initally got a few side effects ,high temperature, rash , and nausea ,3 doses into the treatment he got severe diarrhoea so the treatment was suspended whilst he was on steroids,  to cut a long story short 3 times he went back on treatment but it was decided in August to withdraw the treatment as he developed colitis which made him really poorly and gave him a poor quality of life it was then discovered hus adrenal and pituitary gland had stopped working so he is now on cortisone,  I have to add each time he had any of the side effects the doctors were able to give him meds to help ease the side effects,  they decided to try him on fotivida chemo tabs but again the colitis kicked in , Having said all that there were people on the ipilumamab and nivolumab that were doing really well,  on our visit to the Christie's last week the doctor told hubby even with the amount of treatment one of the lung tumours had shrunk and all the others were stable , my hubby is 66 so maybe age is a factor,  i truly hope this treatment works for your hubby and you. .sending a virtual hug .

    Amye x

  • Thanks

    Sue

    Fear of the unknown is the worst thing. Once we know what we're facing, we find the strength to deal with it.
  • Hope your husband is doing well Lisa. We haven’t sis anything to the girls as t hey are 7 and 4 and we are trying to be as normal as we can, although they know that daddy is off work because he’s poorly. And how are you coping? Are you looking after yourself? X

  • I had my first immunotherapy yesterday. So now on watch for side effects. I'm tired but some of that is due to 3 hospital visits in 3 days. What I found hardest yesterday is the woman next to me who went on and on about her husband's death from kidney cancer. I could have done without that!

    But managed to go to village band concert last night which felt normal. 

  • Glad u got started on combo treatment b to band concert as well..

    Must've cheered u up after woman going on about her husband. U really needed that - not!

    Sue x

    Fear of the unknown is the worst thing. Once we know what we're facing, we find the strength to deal with it.